Bullous Reactions Associated With COX-2 Inhibitors

    loading  Checking for direct PDF access through Ovid

Excerpt

A 52-year-old man presented with a rash, which had been present for 2 days before his clinic visit. The rash developed 8 days after inception of oral treatment with etoricoxib, 60 mg o.d. for persistent joint pains (Figure 1A). Examination revealed a rash comprising bullae some on erythematous other on nonerythematous base, with associated erosions, located on the oral lips (interestingly in the area in which he had held the tablets) and around the affected joints (Figures 1B–D).1 The lymphocyte transformation test was performed and was positive with a stimulation index of lymphocytes of 4.2 The basophile degranulation test was negative (N = 130 pg/mL). The mucosal erosions located in the area which he held the tablets could be similar to a patch test for the drug.1 The patch test was not performed. The diagnosis of bullous cutaneomucosal drug eruption after etoricoxib was made and the diagnosis was corroborated with the help of Naranjo score. Naranjo score3 in this patient was 5, denoting, thereby, that this was probably a drug-induced reaction. The patient was treated with needle puncture of the bullae, desloratadine tablets 5 mg o.d., as well as topical administration of silver nitrate solution and betamethasone–gentamicin cream.4,5 He was also advised to stop using etoricoxib, after 3 days the condition improved but after that the patient was lost for the follow-up.
    loading  Loading Related Articles